Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 178, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 18, 2009, 2:59 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2009, 2:59 PM MDT (20:59 UTC)
- Expired
- Aug 18, 2009, 4:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 3:07 PM MDT | HAIL 0.5 | 5 Se Colorado Springs, CO | |
| Aug 18, 3:34 PM MDT | HAIL 1 | 4 E Peterson Afb, CO | |
| Aug 18, 4:10 PM MDT | HAIL 1 | 6 E Truckton, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 12:29 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 182059
SVRPUB
COC041-043-119-182200-
/O.NEW.KPUB.SV.W.0178.090818T2059Z-090818T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT TUE AUG 18 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO...
SOUTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES SOUTHERN COLORADO SPRINGS...
* UNTIL 400 PM MDT...
* AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EXTREME SOUTHWESTERN COLORADO SPRINGS...AND WAS MOVING
TOWARD THE EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SECURITY.
PETERSON AFB.
FOUNTAIN.
EXTREME SOUTHEASTERN COLORADO SPRINGS.
SCHRIEVER AFB.
ELLICOTT.
YODER.
TRUCKTON.
RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3890 10404 3852 10405 3852 10492 3856 10492
3853 10516 3883 10482
TIME...MOT...LOC 2059Z 271DEG 25KT 3874 10482
$$4 follow-up statements
000
WWUS55 KPUB 182117
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
317 PM MDT TUE AUG 18 2009
COC119-182126-
/O.CAN.KPUB.SV.W.0178.000000T0000Z-090818T2200Z/
TELLER CO-
317 PM MDT TUE AUG 18 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN TELLER COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3857 10498 3883 10482 3890 10404 3852 10405
3852 10492 3856 10492 3855 10496
TIME...MOT...LOC 2116Z 271DEG 25KT 3874 10467
$$
COC041-043-182200-
/O.CON.KPUB.SV.W.0178.000000T0000Z-090818T2200Z/
FREMONT CO-EL PASO CO-
317 PM MDT TUE AUG 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHERN EL PASO AND EXTREME NORTHEASTERN FREMONT COUNTIES...
AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR SECURITY...OR 11 MILES SOUTHEAST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
EXTREME SOUTHEASTERN COLORADO SPRINGS.
FOUNTAIN.
SCHRIEVER AFB.
ELLICOTT.
YODER.
TRUCKTON.
RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3857 10498 3883 10482 3890 10404 3852 10405
3852 10492 3856 10492 3855 10496
TIME...MOT...LOC 2116Z 271DEG 25KT 3874 10467
$$000
WWUS55 KPUB 182132
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT TUE AUG 18 2009
COC041-043-182200-
/O.CON.KPUB.SV.W.0178.000000T0000Z-090818T2200Z/
FREMONT CO-EL PASO CO-
332 PM MDT TUE AUG 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHERN EL PASO AND EXTREME NORTHEASTERN FREMONT COUNTIES...
AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED NEAR FOUNTAIN...OR 17 MILES SOUTHEAST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SCHRIEVER AFB.
FOUNTAIN.
ELLICOTT.
YODER.
TRUCKTON.
RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3852 10492 3857 10491 3855 10496 3856 10497
3884 10472 3890 10404 3852 10405
TIME...MOT...LOC 2131Z 272DEG 21KT 3868 10461
$$000
WWUS55 KPUB 182152
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MDT TUE AUG 18 2009
COC041-043-182200-
/O.CON.KPUB.SV.W.0178.000000T0000Z-090818T2200Z/
FREMONT CO-EL PASO CO-
352 PM MDT TUE AUG 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHERN EL PASO AND EXTREME NORTHEASTERN FREMONT COUNTIES...
AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 6 MILES SOUTHEAST OF ELLICOTT...OR 26 MILES EAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLICOTT.
YODER.
TRUCKTON.
RUSH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
&&
LAT...LON 3852 10492 3857 10491 3855 10496 3856 10497
3884 10472 3890 10404 3852 10405
TIME...MOT...LOC 2152Z 252DEG 37KT 3877 10431
$$000
WWUS55 KPUB 182206
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
406 PM MDT TUE AUG 18 2009
COC041-043-182213-
/O.EXP.KPUB.SV.W.0178.000000T0000Z-090818T2200Z/
FREMONT CO-EL PASO CO-
406 PM MDT TUE AUG 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN EL PASO AND EXTREME
NORTHEASTERN FREMONT COUNTIES EXPIRES AT 400 PM MDT...
A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHEAST
EL PASO COUNTY UNTIL 500 PM MDT...INCLUDING RURAL AREAS OF SOUTHEAST
EL PASO COUNTY...LIKE TRUCKTON AND RUSH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHEASTERN COLORADO.
LAT...LON 3852 10492 3857 10491 3855 10496 3856 10497
3884 10472 3890 10404 3852 10405
TIME...MOT...LOC 2152Z 252DEG 37KT 3877 10431
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:49 PM MDT, 10 minutes earlier.
Area forecast discussion, Aug 18, 2:49 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT TUE AUG 18 2009 .SHORT TERM... (TONIGHT AND WEDNESDAY) RATHER POTENT SHORTWAVE EVIDENT IN WV PICS ACROSS WRN CO WILL SWING THROUGH THE AREA LATE THIS AFTN/EVENING. ACROSS THE PLAINS...LIGHT SOUTH TO SOUTHEASTERLY LOW LVL WINDS HAVE KEPT DEW POINTS UP IN THE 50S TO SOME LOWER 60S NEAR THE CO/KS BORDER. CLOUD COVER PERSISTED THROUGH MID MORNING ACROSS PORTIONS OF THE I-25 CORRIDOR AND SOUTHEAST PLAINS WHICH HAS KEPT SOME CIN ACROSS THE PLAINS...HOWEVER AS SHORTWAVE ALOFT MOVES IN...SHOULD SEE THIS CAP ERODE QUICKLY FROM WEST TO EAST ACROSS THE PLAINS. AND IN FACT...NICE LINE OF THUNDERSTORMS ARE ALREADY MOVING THROUGH THE CEN MTS AS OF 18-19Z. DEEP LAYER SHEARS ARE RUNNING AROUND 40-50 KTS ACCORDING TO SPC MESO-ANALYSIS. WINDS ACROSS THE PLAINS HAVE STAYED MORE SOUTHERLY THAN THE 12Z NAM ADVERTISED...WHICH HAS CUT DOWN THE LOW LVL HELICITY POTENTIAL ADVERTISED BY THE MODEL EARLIER. HOWEVER...ML CAPES ARE RUNNING AROUND 2000 J/KG ACROSS THE SE PLAINS WITH A HEALTHY AMOUNT OF CAPE 600-1000 J/KG IN THE -10 TO -30C LAYER WITHIN THE HAIL GROWTH REGION. ALREADY HAD A BRIEF TORNADO TOUCH DOWN IN PARK COUNTY VERY CLOSE TO THE TELLER COUNTY BORDER...AND HAVE SEEN SOME STRONG ROTATION/FUNNELS WITH A STORM IN HUERFANO COUNTY. WHERE UPDRAFTS HIT POCKETS OF INSTABILITY...UPDRAFT STRETCHING COULD SPIN UP SOME BRIEF TORNADO DOWNS. IN FACT...SPC MESO ANALYSIS INDICATING SOME 0-1KM EHI OF AROUND 2 ALONG THE LOWER EASTERN SLOPES OF THE SE MTS. GIVEN ALL THE ABOVE PARAMETERS...THINK MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WITH THREAT AREA ACROSS THE EASTERN MOUNTAINS AND SOUTHEAST PLAINS. AREA WITH GREATEST RISK FOR LARGE HAIL...GREATER THAN 2 INCHES IN DIAMETER...WILL LIKELY BE TO THE EAST OF I-25 AND TO THE SOUTH OF HIGHWAY 50. MORE ISOLATED TORNADOES WILL CERTAINLY BE POSSIBLE. SPC ISSUED A SEVERE TSTORM WATCH WHICH RUNS UNTIL 03Z. FIGURE NORTH AND WESTERN PORTIONS OF THE WATCH MAY GET TO BE CLEARED EARLIER...WHILE SOUTHEAST PORTIONS OF THE WATCH LIKELY PLAY OUT TOWARDS THE EXPIRATION TIME. BOTH NAM AND GFS INDICATE ACTIVITY WILL CONGEAL INTO AN MCS ACROSS SOUTHERN PORTIONS OF THE SE PLAINS...AS LOW LVL JET INTENSIFIES AND UPGLIDES OVER FRONTAL BOUNDARY LYING ALONG THE SRN BORDER. ANOTHER FRONT DROPS THROUGH THE SE PLAINS LATE TONIGHT...TOWARDS 12Z TOMORROW MORNING. DEW POINTS DECREASE TOMORROW...AND BOTH NAM AND AND GFS INDICATE MUCH LESS COVERAGE IN THUNDERSTORMS TOMORROW...ESP OUT WEST. MAIN CHANGE TO GRIDS WAS TO DECREASE POPS OUT WEST...AND TO DECREASE TEMPS OUT EAST A FEW DEGREES. OTHERWISE...WEDNESDAY APPEARS TO BE A MORE QUIET WEATHER DAY. .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) WEDNESDAY NIGHT AND THURSDAY...MODELS HAVE SLOWED DOWN THE UPPER RIDGE A BIT...SO THE FORECAST AREA WILL BE IN THE VICINITY OF STRONG NW FLOW ALOFT UNTIL THU EVENING. NAM AND GFS MODELS ARE DISAGREEING ON THE TIMING OF THE SFC FRONT WED...WITH GFS KEEPING THE FRONTAL PASSAGE LATER BETWEEN 00Z AND 06Z...WHILE THE NAM MOVES IT DOWN ACROSS THE E PLAINS AROUND MIDDAY. HOWEVER...BOTH MODELS REALLY ARE NOT INDICATING PCPN FOR THE CWA. WITH THE VCNTY OF THE SFC FRONT...HAVE TO KEEP ISOLATED POPS INTO THE EVENING...AND LEFT ISOLATED POPS FOR THE FAR EAST AFTER MIDNIGHT DUE TO POSSIBLE LATE FRONTAL PASSAGE. ON THU COOLER MAX TEMPS ARE ON TAP WITH EASTERLY LLVL PUSH AND A SLOW WARM UP DUE TO LOW CLOUDS...BUT FOR NOW IT LOOKS TO BE DRY. FRIDAY THROUGH TUESDAY...UPPER RIDGE BECOMES THE MAIN WEATHER MAKER...OR LIMITER...FOR THE REMAINDER OF THE EXTENDED PERIOD. DRY AND PROGRESSIVELY WARMER CONDITIONS ARE EXPECTED FRI AND SAT...THEN PERHAPS A RETURN OF SOME ISOLATED CONVECTION SUN AFTN...THEN DIURNAL ISOLATED ACTIVITY FOR MON AND TUE AS MODELS INDICATE THAT MONSOON MOISTURE COULD CREEP BACK UP ACROSS THE 4 CORNERS. ACTUALLY...MON AND TUE LOOK BETTER FOR ISOLATED CONVECTION SINCE THE RISGE IS MOVING SLOWER...BUT KEPT ISOLATED POPS FOR SUN JUST IN CASE. FRI AND SAT LOOK TO BE THE HOTTEST DAYS OF THE EXTENDED. MOORE && .AVIATION... VFR CONDITIONS EXPECTED TONIGHT AND WEDNESDAY AT KALS. MUCH MORE ACTIVE WEATHER EXPECTED EAST OF THE MOUNTAINS FOR THE KCOS AND KPUB TAF SITES. +TSRA WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON THROUGH 03Z THIS EVENING. LOCALLY HEAVY RAIN AND MVFR CIGS/VIS MAY ALSO ACCOMPANY THUNDERSTORMS. THUNDERSTORMS WILL CONGEAL INTO AN MCS ACROSS THE SOUTHEAST PLAINS. NEXT FRONT WILL DROP THROUGH THE SE PLAINS BETWEEN 10Z-14Z TOMORROW MORNING BRING A NORTH WIND SHIFT. THIS SHOULD PRECLUDE THE DEVELOPMENT OF STRATUS FOR THE I-25 CORRIDOR INCLUDING THE KCOS AND KPUB TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/27
Hazardous weather outlook, Aug 18, 7:01 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT TUE AUG 18 2009 COZ058>089-093>099-191315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS COULD DEVELOP AS EARLY AS 3 PM...BUT THE STRONGEST ACTIVITY WILL LIKELY OCCUR AFTER 5 PM. THE PRIMARY SEVERE WEATHER THREATS TODAY OVER ALL OF THE PLAINS WILL BE HAIL AND STRONG WINDS. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF A TORNADO THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 50 AND EAST OF I-25. THERE WILL ALSO BE A CHANCE THAT ONE OR TWO OF THE STORMS COULD PRODUCE VERY LARGE HAIL...THAT IS...HAIL GREATER THAN 2 INCHES IN DIAMETER. MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND A PRONOUNCED UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF A FEW SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS MUCH OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND DANGEROUS LIGHTNING. THUNDERSTORM CHANCES WILL RETURN TO SOUTH CENTRAL COLORADO LATE SATURDAY. SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO SUNDAY AND AGAIN MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. 34/40
In the hours before
Local storm report, Aug 18, 2:07 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM FUNNEL CLOUD 6 SE WALSENBURG 37.57N 104.70W
08/18/2009 HUERFANO CO PUBLIC
NUMEROUS PUBLIC REPORTS
&&
DMETZELocal storm report, Aug 18, 2:15 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM FUNNEL CLOUD 8 S WALSENBURG 37.51N 104.78W
08/18/2009 HUERFANO CO TRAINED SPOTTER
LOOKING OFF TO THE EAST ABOUT 5 MILES. HILL OBSTRUCTING
VIEW OF GROUND.
&&
KTLocal storm report, Aug 18, 2:19 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
219 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM HAIL 4 N AGUILAR 37.47N 104.65W
08/18/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
&&
KTLocal storm report, Aug 18, 2:20 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 11 SE WALSENBURG 37.51N 104.64W
08/18/2009 HUERFANO CO TRAINED SPOTTER
DEBRIS REPORTED
&&
DMETZELocal storm report, Aug 18, 2:21 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM TORNADO 11 SE WALSENBURG 37.51N 104.64W
08/18/2009 HUERFANO CO TRAINED SPOTTER
DEBRIS REPORTED
0214 PM HAIL 4 N AGUILAR 37.47N 104.65W
08/18/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
0211 PM FUNNEL CLOUD 8 S WALSENBURG 37.51N 104.78W
08/18/2009 HUERFANO CO TRAINED SPOTTER
LOOKING OFF TO THE EAST ABOUT 5 MILES. HILL OBSTRUCTING
VIEW OF GROUND.
0206 PM FUNNEL CLOUD 6 SE WALSENBURG 37.57N 104.70W
08/18/2009 HUERFANO CO PUBLIC
NUMEROUS PUBLIC REPORTS
0149 PM HAIL WALSENBURG 37.63N 104.78W
08/18/2009 M1.75 INCH HUERFANO CO LAW ENFORCEMENT
0142 PM HAIL 5 WSW WALSENBURG 37.60N 104.86W
08/18/2009 M0.88 INCH HUERFANO CO TRAINED SPOTTER
1255 PM HAIL 4 N AGUILAR 37.47N 104.65W
08/18/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
FELL THROUGH 1258 PM.
&&
DMETZELocal storm report, Aug 18, 2:59 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 3 WNW FLORENCE 38.40N 105.17W
08/18/2009 M1.00 INCH FREMONT CO PUBLIC
NUMEROUS HAIL UP TO PENNY SIZE WITH QUARTER SIZED MIXED
IN. HEAVY RAIN.
&&
DMETZEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 67 min |
| Aug 17, 7:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Aug 17, 8:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Aug 17, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Aug 17, 9:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 17, 9:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| Aug 17, 9:45 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 60 min |
| Aug 17, 10:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Aug 17, 11:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| Aug 18, 2:06 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 45 min |
| Aug 18, 12:45 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 60 min |
| Aug 18, 1:24 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 1:31 PM MDT | Tornado Warning | PUB | Teller | 38 min |
| Aug 18, 1:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 2:01 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Pueblo | 59 min |
| Aug 18, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 59 min |
| Aug 18, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 64 min |
| Aug 18, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 53 min |
| Aug 18, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 18, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Custer, El Paso, Fremont, Pueblo | 95 min |
| Aug 18, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers, Pueblo | 91 min |
| Aug 18, 4:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 43 min |
| Aug 18, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 84 min |
| Aug 18, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.